Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 60, NWS North Platte, NE

June 5, 2006Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 7:50 AM CDT for Custer County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2006, 7:50 AM CDT (12:50 UTC)
Expired
Jun 5, 2006, 8:45 AM CDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:34 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 051250
SVRLBF
NEC041-051345-
/O.NEW.KLBF.SV.W.0060.060605T1250Z-060605T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 AM CDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 845 AM CDT

* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM COMSTOCK TO 9 MILES SOUTHEAST OF OCONTO...OR ALONG A LINE
  EXTENDING FROM 15 MILES SOUTHEAST OF TAYLOR TO 21 MILES NORTH OF
  LEXINGTON...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANSLEY BY 800 AM CDT...
  MASON CITY BY 825 AM CDT...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN BROKEN BOW WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4174 9931 4105 10020 4105 9921 4173 9923

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 051322
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 AM CDT MON JUN 5 2006

NEC041-051345-
/O.CON.KLBF.SV.W.0060.000000T0000Z-060605T1345Z/
CUSTER NE-
822 AM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...

AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF COMSTOCK TO 12 MILES SOUTHWEST OF
HIGHWAY 183 MILE MARKER 80...OR ALONG A LINE EXTENDING FROM 17 MILES
SOUTH OF BURWELL TO 20 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT
10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 2 MILE MARKER 300 BY 830 AM CDT...
  HIGHWAY 183 MILE MARKER 80 BY 835 AM CDT...
  MASON CITY BY 840 AM CDT...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN BROKEN BOW THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 4174 9931 4105 10020 4105 9921 4173 9923

$$

CDC
000 
WWUS53 KLBF 051345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 AM CDT MON JUN 5 2006

NEC041-051354-
/O.EXP.KLBF.SV.W.0060.000000T0000Z-060605T1345Z/
CUSTER NE-
844 AM CDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
EXPIRES AT 845 AM CDT...

THE THREAT OF HIGH WINDS HAS ENDED. NO ADDITIONAL SEVERE WEATHER IS 
EXPECTED AT THIS TIME.

LAT...LON 4174 9931 4105 10020 4105 9921 4173 9923

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:41 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 3:41 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT MON JUN 5 2006

.DISCUSSION...
SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND
SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB
PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST
AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED
NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT
WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA
COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN
PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW
PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES
INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE.

MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND
EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85
DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE
THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY
TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST
OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS
EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE
MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST
TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES
SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH
CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL
TELL.

FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW
TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG
MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS
...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH
BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL
THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO
FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS
SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE
UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD
COVERAGE OVER.

THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO
MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE
FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING
WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES
THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER
TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES
ON THURSDAY AND FRIDAY.

FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE
SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE
PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE
PATTERN SHOWN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR
SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA..

&&

19
Hazardous weather outlook, Jun 5, 4:13 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 AM CDT MON JUN 5 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-060915-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
413 AM CDT MON JUN 5 2006 /313 AM MDT MON JUN 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL BUT THE
NORTHWEST CORNER OF THE WESTERN NEBRASKA. THE CONCERN IS GREATEST
ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THIS AFTERNOON
WHERE CONDITIONS WILL BE MOST FAVORABLE FOR SEVERE THUNDERSTORMS
CAPABLE OF LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES.
ELSEWHERE... THE RISK OF SEVERE THUNDERSTORMS WILL BE LESS BUT
JUNE IS THE PEAK SEVERE WEATHER MONTH SO SEVERE WEATHER IS A
DISTINCT POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

In the hours before

Local storm report, Jun 5, 7:15 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 AM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/05/2006                   LINCOLN            NE   NWS EMPLOYEE

            6 INCH TREE BRANCH KNOCKED DOWN IN TOWN.

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:22 AM CDTSevere Thunderstorm WarningLBFGarden53 min
Jun 5, 3:56 AM CDTSevere Thunderstorm WarningLBFDeuel, Garden34 min
Jun 5, 4:22 AM CDTSevere Thunderstorm WarningLBFKeith35 min
Jun 5, 5:14 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins61 min
Jun 5, 2:27 PM CDTSevere Thunderstorm WarningLBFCherry18 min
Jun 5, 2:46 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry59 min
Jun 5, 4:02 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson58 min
Jun 5, 4:23 PM CDTSevere Thunderstorm WarningLBFBlaine47 min
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningLBFLogan53 min
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningLBFHolt48 min
Jun 5, 5:00 PM CDTSevere Thunderstorm WarningLBFMcPherson45 min
Jun 5, 5:04 PM CDTSevere Thunderstorm WarningLBFCuster56 min
Jun 5, 5:16 PM CDTSevere Thunderstorm WarningLBFLincoln59 min
Jun 5, 5:28 PM CDTSevere Thunderstorm WarningLBFLogan47 min
Jun 5, 5:55 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Jun 5, 6:00 PM CDTSevere Thunderstorm WarningLBFChase60 min
Jun 5, 6:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
Jun 5, 6:56 PM CDTSevere Thunderstorm WarningLBFFrontier49 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.